advertisement
Question
Posted by: confused | 2011/04/06

getting off meds.

How radical a side effect is " normal"  regarding someone getting off anti depressant meds?

How common is it for the person getting off the meds, to turn on their partner and call off the relationship ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I've never heard "normal" being considered as a side-effect ! Did the person decide on their own to stop the meds, or did they do this on the advice of their psychiatrist ? Sometimes a person is too depressed to make decisions, including those about relationships, and once they are better they may make up their mind. Sometimes, especially if they have decided on their own to stop meds too early, they may actually feel bad and irritable, and be more inclined to make hasty and unwise decisions.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: confused | 2011/04/06

no consultation with a doctor of any description.
parents managed to intervene and a trip to the doc was set up.
the result of which was a lower dosage. talk of going to speak to a professional fizzled out within a week because "  i am fine"  .

Without any reason , the relationship is still over. i think i''m entitled to a rational explanation and none is forthcoming.

Reply to confused
Posted by: UNboo | 2011/04/06

Not uncommon I would think as the meds would have made the person live and sustain a certain equilibrium or balance of nature, once off the medication it could take months to find an even place, so I would say that the chances of any major relationship or life changing decision being made immediately once a person stops using psychotropic drugs would be pretty high.

Reply to UNboo
Posted by: cybershrink | 2011/04/06

I've never heard "normal" being considered as a side-effect ! Did the person decide on their own to stop the meds, or did they do this on the advice of their psychiatrist ? Sometimes a person is too depressed to make decisions, including those about relationships, and once they are better they may make up their mind. Sometimes, especially if they have decided on their own to stop meds too early, they may actually feel bad and irritable, and be more inclined to make hasty and unwise decisions.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement